Oklahoma, 2009Hail and Damaging Winds in Oklahoma, June 12 to 13, 2009
June 12 to 13, 2009 · NWS TSA · 14 events in 5 counties and zones
Severe thunderstorms occurred primarily across southeast Oklahoma from around midnight into the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred primarily across southeast Oklahoma from around midnight into the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 8:37 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 12, 8:37 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI JUN 12 2009
.DISCUSSION...
UNCERTAINTY..STILL REMAINS ON MORE THUNDER
DEVELOPMENT OVERNIGHT. 00Z H850 DEWPOINTS
IN EXCESS OF 15C. SURFACE DEWPOINTS IN THE
MID 70S TOWARD THE RED RIVER. PRECIPITABLE
WATER FROM THAT ON THE ORDER 1.75 TO 2.00.
MEANWHILE...OLD BOUNDARY LURKS IN THE AREA
SOUTH OF I40. THE CONVECTION MOVING OUT OF
JEFFERSON COUNTY OK HAS ALL BUT DIED THIS
PAST HOUR.
LOCAL MODEL...SOMETIMES EXCEPTIONAL... AND
AT TIMES NOT SO...DEVELOPS CONVECTION JUST
SOUTH OF I40 OVERNIGHT. RAISED GRIDDED POP
A BIT THERE ALTHOUGH WITH LOW CONFIDENCE.
GW
&&
PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUN 12 2009/
DISCUSSION...
FORECAST CHALLENGES INCLUDE THUNDERSTORM CHANCES THROUGH THE
WEEKEND...AND THEN THE HEAT AND HUMIDITY FOR MUCH OF NEXT WEEK.
MORNING DERECHO HAS CLEARED THE AREA...AND CONTINUES TO SURGE AWAY
FROM THE AREA THROUGH CENTRAL ARKANSAS. AS A RESULT...REMAINDER OF
COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH.
CONVECTION CHANCES TONIGHT ARE A LITTLE UNCERTAIN...SINCE THE MCS
HAS STABILIZED AT LEAST PORTIONS OF FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. POINTS ALONG AND WEST OF HIGHWAY 75 SAW THE
MCS EARLY ENOUGH THAT CLEARING HAS ALLOWED FOR ENOUGH WARMING TO
BE CONCERNED ABOUT ADDITIONAL DEVELOPMENT LATER THIS EVENING.
LOCAL RADAR SHOWING SOME CELLS DEVELOPING ACROSS SOUTHEAST
OKLAHOMA...WHERE TEMPERATURES HAVE WARMED INTO THE 80S AND DEW
POINTS ARE IN THE LOWER 70S. THIS IS ALSO IN THE VICINITY OF A
PRONOUNCED BOUNDARY. WILL LIKELY CARRY HIGHER POPS ACROSS FAR
SOUTHEAST OKLAHOMA TONIGHT...ALTHOUGH STILL IN THE CHANCE RANGE.
NAM /WHICH HANDLED THIS MORNINGS SCENARIO QUITE WELL/ CONTINUES
TO POINT TOWARD ANOTHER POTENTIAL MORNING MCS ACROSS NORTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS TOMORROW AND AGAIN ON SUNDAY.
WILL CARRY HIGHER POPS ASSOCIATED WITH THESE FEATURES BEFORE THE
PATTERN BECOMES LESS ACTIVE TOWARD EARLY NEXT WEEK. INSTABILITY
AND SHEAR ARE SUFFICIENT THAT SEVERE WEATHER EPISODES COULD BE
POSSIBLE UNTIL THE RIDGE MOVES OVERHEAD TOWARD MONDAY AND TUESDAY.
NEXT WEEK WILL BE HOT AND HUMID...WITH HIGH TEMPERATURES IN THE
LOW TO MID 90S IN MOST LOCALES AND OVERNIGHT TEMPERATURES INTO THE
70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 85 75 91 / 20 50 50 30
FSM 71 89 74 92 / 30 40 50 40
MLC 72 90 74 92 / 30 40 50 30
BVO 66 86 70 91 / 20 40 50 30
FYV 66 85 70 87 / 20 40 50 50
BYV 66 84 68 86 / 20 30 50 50
MKO 71 88 72 90 / 30 40 50 30
MIO 66 86 69 87 / 20 20 50 50
F10 71 88 73 89 / 30 40 50 30
HHW 72 92 74 93 / 30 30 50 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jun 12, 9:41 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT FRI JUN 12 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT FRI JUN 12 2009
...MORE POTENTIALLY SEVERE STORMS OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...A 50 MILE WIDE WEST TO EAST BAND
ALONG AN INTERSTATE 40 AXIS.
DISCUSSION...
ELEVATED THUNDERSTORMS WILL DEVELOP AND EXPAND OVERNIGHT
IN AN EXTREMELY MOIST UNSTABLE AIRMASS. LARGE HAIL AND
DAMAGING WIND WILL BE THE PRIMARY THREAT. HOWEVER THE
TORNADO RISK ALTHOUGH LOW IS NOT ZERO.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST
THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH
ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS
REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE
POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...WHILE
A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT
SEVERE MCS ACTIVITY MOVING INTO THE AREA
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 12, 5:56 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPLocal storm report, Jun 12, 6:00 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPSpecial weather statement, Jun 12, 9:44 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT FRI JUN 12 2009
OKZ065-066-070-071-130430-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
1044 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE AND NORTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHWESTERN MCINTOSH
AT 1044 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF OKFUSKEE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...ERAM...HITCHITA AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3559 9633 3565 9627 3565 9619 3572 9618
3559 9559 3527 9596
TIME...MOT...LOC 0344Z 311DEG 13KT 3560 9617Thunderstorm Wind, Okfuskee
- When
- June 12, 10:20 PM CST
- Where
- Okfuskee County, Okfuskee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.600, -96.230
Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.
Hail, Okmulgee
- When
- June 12, 11:17 PM CST
- Where
- Okmulgee County, 3 mi S of Henryetta
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.407, -95.980
Hail, Okmulgee
- When
- June 12, 11:40 PM CST
- Where
- Okmulgee County, 5 mi ESE of Henryetta
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.422, -95.898
Hail, Pittsburg
- When
- June 13, 12:25 AM CST
- Where
- Pittsburg County, 2 mi E of Indianola
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.170, -95.745
Hail, Pittsburg
- When
- June 13, 12:30 AM CST
- Where
- Pittsburg County, Mc Alester
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.930, -95.770
Thunderstorm Wind, Pittsburg
- When
- June 13, 12:35 AM CST
- Where
- Pittsburg County, 9 mi NE of Mc Alester
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.022, -95.658
Thunderstorm winds estimated at 70 miles an hour destroyed a carport.
Hail, Pittsburg
- When
- June 13, 12:35 AM CST
- Where
- Pittsburg County, Krebs
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 34.920, -95.720
Thunderstorm Wind, Pittsburg
- When
- June 13, 12:35 AM CST
- Where
- Pittsburg County, Mc Alester
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 34.930, -95.770
Thunderstorm winds estimated at 75 miles an hour blew down power lines causing power to be off for about half of Mc Alester.
Thunderstorm Wind, Pittsburg
- When
- June 13, 12:35 AM CST
- Where
- Pittsburg County, Krebs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 34.920, -95.720
Thunderstorm winds estimated at 75 miles an hour blew down power lines causing much of Krebs to be without power.
Hail, Latimer
- When
- June 13, 12:50 AM CST
- Where
- Latimer County, Gowen
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.870, -95.470
Thunderstorm Wind, Latimer
- When
- June 13, 1:15 AM CST
- Where
- Latimer County, Yanush
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.700, -95.320
Thunderstorm wind estimated at 70 miles an hour blew down numerous trees.
Thunderstorm Wind, Pushmataha
- When
- June 13, 1:25 AM CST
- Where
- Pushmataha County, 1 mi N of Albion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.684, -95.100
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and small trees.
Hail, Pushmataha
- When
- June 13, 1:25 AM CST
- Where
- Pushmataha County, 1 mi N of Albion
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.684, -95.100
Thunderstorm Wind, Pushmataha
- When
- June 13, 1:55 AM CST
- Where
- Pushmataha County, Honobia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.530, -94.950
Thunderstorm winds estimated at 70 miles an hour blew down large trees and large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, June 12, 20092 injured · $4.0 million · EF2 · 56 events
- Tornado and Hail in Arkansas, June 12, 20092 injured · $10 million · EF1 · 105 events
- Flash Flooding and Hail in Alabama, June 12 to 15, 20093 injured · $652,000 · 1.75 in hail · 159 events
- Heat in Texas, June 12, 20091 death · 1 event
- Flood in North Carolina, June 12, 20091 death · $1,000 · 1 event
- Tornadoes and Hail in Texas, June 12, 2009$297,000 · EF1 · 35 events
- Hail and Damaging Winds in Oklahoma, June 12, 20091 injured · $170,000 · 2.75 in hail · 25 events
- Hail and Damaging Wind in Colorado, June 12, 2009$750,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Arkansas, June 12, 2009$202,000 · 4 in hail · 18 events
- Tornado and Flash Flood in Tennessee, June 12, 20091 injured · $25,000 · EF1 · 18 events
- Hail and Damaging Winds in Mississippi, June 12, 2009$82,000 · 1 in hail · 20 events
- Damaging Winds in South Carolina, June 12, 2009$99,000 · 80 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183190, 183193, 183196, 183203, 183207, 183212, 183213, 183218, 183221, 183232, 183233, 183236, 183237, 183243.